MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 7110-0256-3D-A2
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been received by the manufacturer for evaluation.The investigation is currently ongoing.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of an acom aneurysm, the embolization coil was repositioned twice.During the 3rd attempt to withdraw the coil, the coil stretched and then detached, leaving a 5-6cm remnant in a portion of the a1 segment and the parent internal carotid artery.After an exchange of microcatheters, a stentriever was used to capture the entire detached coil segment from the patient.The aneurysm was successfully treated with subsequent coils.There was no reported patient injury.The patient is currently reported to be stable and doing well post-procedure.
 
Additional Manufacturer Narrative
The delivery pusher, implant coil, and a 4mm x 20cm trevo stentriever (stryker device) were received for evaluation.The pusher was undamaged and met specifications.The pusher's most distal section did not have any damage.The implant coil was returned separated from the pusher and seveley stretched, and the attachment monofilament was broken.The stretched implant coil was entangled with the 4mm x 20cm trevo stentriever (stryker) that was returned for investigation.The monofilament at the pusher section displayed a tail shape, a sign that the monofilament was stretched.The monofilament profile from within the pusher had a tail-like profile, which is consistent with the implant separating due to tensile force rather than activation using a detachment controller.The physical evaluation of the device alone could not determine the conditions or circumstances that led to the separation.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10176114
Report Number2032493-2020-00135
Device Sequence Number17022807
Product Code HCG
UDI-Device Identifier00816777025432
UDI-Public(01)00816777025432(11)180418(17)230331(10)1804181W9
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number7110-0256-3D-A2
Device Catalogue Number7110-0256
Device Lot Number1804181W9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;